MAUDE Adverse Event Report: ST. JUDE MEDICAL TACTIFLEX¿ ABLATION CATHETER, SENSOR ENABLED¿; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION

ST. JUDE MEDICAL TACTIFLEX¿ ABLATION CATHETER, SENSOR ENABLED¿; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Model Number A-TFSE-DD
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 09/19/2024
Type of Reportable Event Serious Injury
Event or Problem Description
During an atrial fibrillation procedure, a steam pop and cardiac perforation occurred requiring a pericardiocentesis.It was noted that a pop occurred in the right atrial anterior.Electrical conduction was initiated from the posterior side of the right pulmonary vein roof, and a pop occurred when passing the bottom and reached the anterior side.After the pop was confirmed, a pericardiocentesis was performed for treatment.The procedure was completed without replacing the device.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h2, h3, h6.One bi-directional, curve d-d, tactiflex ablation catheter, sensor enabled was received for evaluation.When the returned device was connected to the tactisys quartz unit, optical fibers 1-3 met specifications for optical properties and contact force was displayed with no error messages noted.The magnetic sensors, both thermocouples, and electrode 1 met specifications during electrical testing with no short circuits detected.In addition, the device met specifications during temperature testing and flow rate testing.The catheter shaft deflected in both directions when the steering mechanism was actuated and met specifications for curve shape.The event description states that rf energy was applied at 50w for approximately 17 seconds.Tactiflex ablation catheter, sensor enabled instructions for use (ifu) recommends using a power of 50w for up to 10 seconds and warns ¿application of rf energy outside of the power and duration recommendations may increase the likelihood of steam pop occurrence.¿ however, due to unknown procedural conditions we are unable to conclusively determine the cause of the reported event and the cause remains unknown the device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the reported steam pop and cardiac perforation could not be conclusively determined.Per the ifu, cardiac tamponade and pericardial effusion are known risks during the use of this device.

Brand Name
TACTIFLEX¿ ABLATION CATHETER, SENSOR ENABLED¿
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Manufacturer (Section D)
ST. JUDE MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS  1897-4050
Manufacturer (Section G)
ST. JUDE MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS   1897-4050
Manufacturer Contact
wendy mccarty
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key20333122
Report Number3008452825-2024-00566
Device Sequence Number18539812
Product Code OAE
UDI-Device Identifier05415067034557
UDI-Public(01)05415067034557(10)10334695(17)250430
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P220013
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Model NumberA-TFSE-DD
Device Catalogue NumberA-TFSE-DD
Device Lot Number10334695
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2024
Supplement Date Received by Manufacturer04/07/2025
Initial Report FDA Received Date09/30/2024
Supplement Report FDA Received Date04/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown